Research

Global-in-time weak measure solutions and finite-time aggregation for nonlocal interaction equations


Reference:

Carrillo, J.A., Di Francesco, M., Figalli, A., Laurent, T. and Slepčev, D., 2011. Global-in-time weak measure solutions and finite-time aggregation for nonlocal interaction equations. Duke Mathematical Journal, 156 (2), pp. 229-271.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below. (Contact Author)

Official URL:

http://dx.doi.org/10.1215/00127094-2010-211

Abstract

In this paper we provide a well-posedness theory for weak measure solutions of the Cauchy problem for a family of nonlocal interaction equations. These equations are continuum models for interacting particle systems with attractive/repulsive pairwise interaction potentials. The main phenomenon of interest is that, even with smooth initial data, the solutions can concentrate mass in finite time. We develop an existence theory that enables one to go beyond the blow-up time in classical norms and allows for solutions to form atomic parts of the measure in finite time. The weak measure solutions are shown to be unique and exist globally in time. Moreover, in the case of sufficiently attractive potentials, we show the finite-time total collapse of the solution onto a single point for compactly supported initial measures. Our approach is based on the theory of gradient flows in the space of probability measures endowed with the Wasserstein metric. In addition to classical tools, we exploit the stability of the flow with respect to the transportation distance to greatly simplify many problems by reducing them to questions about particle approximations.

Details

Item Type Articles
CreatorsCarrillo, J.A., Di Francesco, M., Figalli, A., Laurent, T. and Slepčev, D.
DOI10.1215/00127094-2010-211
DepartmentsFaculty of Science > Mathematical Sciences
RefereedYes
StatusPublished
ID Code32321

Export

Actions (login required)

View Item